Alert archive / California / Wind Advisories in 2025

Wind Advisory 18, NWS Las Vegas, NV

April 24, 2025Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Apr 24, 2025, 1:07 PM PDT for Inyo County, San Bernardino County, California. It took effect at Apr 25, 2025, 1:00 PM PDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2025, 1:07 PM PDT (20:07 UTC)
In effect from
Apr 25, 2025, 1:00 PM PDT
Expired
Apr 26, 2025, 11:00 PM PDT
In force
34 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 95 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4195 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

760 
WWUS75 KVEF 242007
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
107 PM PDT Thu Apr 24 2025

CAZ522-523-250815-
/O.NEW.KVEF.WI.Y.0018.250425T2000Z-250427T0600Z/
Death Valley National Park-Western Mojave Desert-
Including the cities of Barstow, Shoshone, Fort Irwin, Stovepipe
Wells, Furnace Creek, and Daggett
107 PM PDT Thu Apr 24 2025

...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 11 PM PDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Death Valley National Park and Western Mojave Desert.

* WHEN...From 1 PM Friday to 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Areas of blowing dust are possible.

* ADDITIONAL DETAILS...Winds will decrease Friday night before 
  increasing again Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ036-NVZ021-250815-
/O.CON.KVEF.LW.Y.0001.250425T1700Z-250426T0300Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Hoover Dam, Mohave Valley, Bullhead City,
Laughlin, and Oatman
107 PM PDT Thu Apr 24 2025 /107 PM MST Thu Apr 24 2025/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ 
TO 8 PM PDT /8 PM MST/ FRIDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...From 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ Friday.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...1 to 3 foot waves are expected on Lake Mohave 
  and Lake Mead.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Planz
10 follow-up statements
298 
WWUS75 KVEF 250751
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1251 AM PDT Fri Apr 25 2025

CAZ522-523-251700-
/O.CON.KVEF.WI.Y.0018.250425T2000Z-250427T0600Z/
Death Valley National Park-Western Mojave Desert-
Including the cities of Fort Irwin, Daggett, Barstow, Shoshone,
Stovepipe Wells, and Furnace Creek
1251 AM PDT Fri Apr 25 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM 
PDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Death Valley National Park and Western Mojave Desert.

* WHEN...From 1 PM this afternoon to 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Areas of blowing dust are possible.

* ADDITIONAL DETAILS...Winds will decrease Friday night before 
  increasing again Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ036-NVZ021-251700-
/O.CON.KVEF.LW.Y.0001.250425T1700Z-250426T0300Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Bullhead City, Mohave Valley, Laughlin,
Oatman, and Hoover Dam
1251 AM PDT Fri Apr 25 2025 /1251 AM MST Fri Apr 25 2025/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ 
THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...From 10 AM PDT /10 AM MST/ this morning to 8 PM PDT /8 PM 
  MST/ this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...1 to 3 foot waves are expected on Lake Mohave 
  and Lake Mead.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

STESSMAN
657 
WWUS75 KVEF 251612
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
912 AM PDT Fri Apr 25 2025

CAZ525-260415-
/O.EXA.KVEF.WI.Y.0018.250425T2000Z-250427T0600Z/
Morongo Basin-
Including the cities of Morongo Valley, Yucca Valley, and
Twentynine Palms
912 AM PDT Fri Apr 25 2025

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT 
SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Morongo Basin.

* WHEN...From 1 PM this afternoon to 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Areas of blowing dust are possible.

* ADDITIONAL DETAILS...The strongest winds are expected near and 
  along Hwy 62 from Yucca Valley westward. Winds will decrease 
  Friday night before increasing again Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ522-523-260415-
/O.CON.KVEF.WI.Y.0018.250425T2000Z-250427T0600Z/
Death Valley National Park-Western Mojave Desert-
Including the cities of Furnace Creek, Shoshone, Daggett, Fort
Irwin, Barstow, and Stovepipe Wells
912 AM PDT Fri Apr 25 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM 
PDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Death Valley National Park and Western Mojave Desert.

* WHEN...From 1 PM this afternoon to 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Areas of blowing dust are possible.

* ADDITIONAL DETAILS...Winds will decrease Friday night before 
  increasing again Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ036-NVZ021-260300-
/O.CON.KVEF.LW.Y.0001.250425T1700Z-250426T0300Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Bullhead City, Laughlin, Oatman, Hoover
Dam, and Mohave Valley
912 AM PDT Fri Apr 25 2025 /912 AM MST Fri Apr 25 2025/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ 
THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...Until 8 PM PDT /8 PM MST/ this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...1 to 3 foot waves are expected on Lake Mohave 
  and Lake Mead.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Planz
710 
WWUS75 KVEF 251619 CCA
NPWVEF

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Las Vegas NV
919 AM PDT Fri Apr 25 2025

CAZ525-260430-
/O.COR.KVEF.WI.Y.0018.250425T2000Z-250427T0600Z/
Morongo Basin-
Including the cities of Morongo Valley, Yucca Valley, and
Twentynine Palms
919 AM PDT Fri Apr 25 2025

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT 
SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Morongo Basin.

* WHEN...From 1 PM this afternoon to 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Areas of blowing dust are possible.

* ADDITIONAL DETAILS...The strongest winds are expected near and 
  along Hwy 62 from Twentynine Palms westward. Winds will decrease 
  Friday night before increasing again Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ522-523-260430-
/O.CON.KVEF.WI.Y.0018.250425T2000Z-250427T0600Z/
Death Valley National Park-Western Mojave Desert-
Including the cities of Furnace Creek, Shoshone, Daggett, Fort
Irwin, Barstow, and Stovepipe Wells
919 AM PDT Fri Apr 25 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM 
PDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Death Valley National Park and Western Mojave Desert.

* WHEN...From 1 PM this afternoon to 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Areas of blowing dust are possible.

* ADDITIONAL DETAILS...Winds will decrease Friday night before 
  increasing again Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ036-NVZ021-260300-
/O.CON.KVEF.LW.Y.0001.250425T1700Z-250426T0300Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Bullhead City, Laughlin, Oatman, Hoover
Dam, and Mohave Valley
919 AM PDT Fri Apr 25 2025 /919 AM MST Fri Apr 25 2025/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ 
THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...Until 8 PM PDT /8 PM MST/ this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...1 to 3 foot waves are expected on Lake Mohave 
  and Lake Mead.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Planz
681 
WWUS75 KVEF 252009
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
109 PM PDT Fri Apr 25 2025

CAZ522-523-525-260600-
/O.CON.KVEF.WI.Y.0018.000000T0000Z-250427T0600Z/
Death Valley National Park-Western Mojave Desert-Morongo Basin-
Including the cities of Morongo Valley, Furnace Creek, Shoshone,
Daggett, Fort Irwin, Yucca Valley, Twentynine Palms, Barstow, and
Stovepipe Wells
109 PM PDT Fri Apr 25 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Death Valley National Park, Morongo Basin, and Western 
  Mojave Desert.

* WHEN...Until 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Areas of blowing dust are possible.


* ADDITIONAL DETAILS...Winds will decrease overnight tonight before 
  increasing again tomorrow morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ036-NVZ021-260300-
/O.CON.KVEF.LW.Y.0001.000000T0000Z-250426T0300Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Bullhead City, Laughlin, Oatman, Hoover
Dam, and Mohave Valley
109 PM PDT Fri Apr 25 2025 /109 PM MST Fri Apr 25 2025/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ 
THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...Until 8 PM PDT /8 PM MST/ this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Planz
863 
WWUS75 KVEF 260253
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
753 PM PDT Fri Apr 25 2025

AZZ036-NVZ021-260400-
/O.EXP.KVEF.LW.Y.0001.000000T0000Z-250426T0300Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Mohave Valley, Hoover Dam, Laughlin,
Bullhead City, and Oatman
753 PM PDT Fri Apr 25 2025 /753 PM MST Fri Apr 25 2025/

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS 
EVENING...

Winds are decreasing around Lake Mead and Lake Mohave, and the Lake 
Wind Advisory has been allowed to expire. Additional gusty winds 
remain possible tomorrow.

$$

CAZ522-523-525-261000-
/O.CON.KVEF.WI.Y.0018.000000T0000Z-250427T0600Z/
Death Valley National Park-Western Mojave Desert-Morongo Basin-
Including the cities of Yucca Valley, Morongo Valley, Fort Irwin,
Stovepipe Wells, Twentynine Palms, Barstow, Furnace Creek,
Daggett, and Shoshone
753 PM PDT Fri Apr 25 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Death Valley National Park, Morongo Basin, and Western 
  Mojave Desert.

* WHEN...Until 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Areas of blowing dust are possible.


* ADDITIONAL DETAILS...Winds will decrease overnight tonight before 
  increasing again tomorrow morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

SM
498 
WWUS75 KVEF 260825
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
125 AM PDT Sat Apr 26 2025

AZZ036-NVZ021-261900-
/O.NEW.KVEF.LW.Y.0002.250427T1900Z-250428T0300Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Laughlin, Mohave Valley, Hoover Dam,
Bullhead City, and Oatman
125 AM PDT Sat Apr 26 2025 /125 AM MST Sat Apr 26 2025/

...LAKE WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ TO 8 PM PDT 
/8 PM MST/ SUNDAY...

* WHAT...Southerly to southwesterly winds 20 to 25 mph with gusts up 
  to 35 mph.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...From noon PDT /noon MST/ to 8 PM PDT /8 PM MST/ Sunday.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...1 to 3 foot waves are expected on Lake Mohave 
  and Lake Mead.

$$

CAZ522-523-525-261900-
/O.CON.KVEF.WI.Y.0018.000000T0000Z-250427T0600Z/
Death Valley National Park-Western Mojave Desert-Morongo Basin-
Including the cities of Shoshone, Yucca Valley, Barstow, Fort
Irwin, Stovepipe Wells, Furnace Creek, Morongo Valley, Twentynine
Palms, and Daggett
125 AM PDT Sat Apr 26 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Death Valley National Park, Morongo Basin, and Western 
  Mojave Desert.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Areas of blowing dust are possible.


* ADDITIONAL DETAILS...Winds will decrease overnight tonight before 
  increasing again tomorrow morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

STESSMAN
597 
WWUS75 KVEF 260901
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
201 AM PDT Sat Apr 26 2025

AZZ036-NVZ021-261815-
/O.CAN.KVEF.LW.Y.0002.250427T1900Z-250428T0300Z/
/O.NEW.KVEF.LW.Y.0003.250426T1900Z-250427T0300Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Laughlin, Mohave Valley, Hoover Dam,
Bullhead City, and Oatman
201 AM PDT Sat Apr 26 2025 /201 AM MST Sat Apr 26 2025/

...LAKE WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 8 
PM PDT /8 PM MST/ THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 35 mph expected.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...12:00 pm PDT to 8:00 pm PDT 

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...1 to 3 foot waves are expected on Lake Mohave 
  and Lake Mead.

$$

CAZ522-523-525-261815-
/O.CON.KVEF.WI.Y.0018.000000T0000Z-250427T0600Z/
Death Valley National Park-Western Mojave Desert-Morongo Basin-
Including the cities of Shoshone, Yucca Valley, Barstow, Fort
Irwin, Stovepipe Wells, Furnace Creek, Morongo Valley, Twentynine
Palms, and Daggett
201 AM PDT Sat Apr 26 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Death Valley National Park, Morongo Basin, and Western 
  Mojave Desert.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Areas of blowing dust are possible.


* ADDITIONAL DETAILS...Winds will decrease overnight tonight before 
  increasing again tomorrow morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

STESSMAN
979 
WWUS75 KVEF 261802
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1102 AM PDT Sat Apr 26 2025

CAZ522-523-525-270600-
/O.CON.KVEF.WI.Y.0018.000000T0000Z-250427T0600Z/
Death Valley National Park-Western Mojave Desert-Morongo Basin-
Including the cities of Yucca Valley, Daggett, Furnace Creek,
Barstow, Fort Irwin, Stovepipe Wells, Twentynine Palms, Shoshone,
and Morongo Valley
1102 AM PDT Sat Apr 26 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Death Valley National Park, Morongo Basin, and Western 
  Mojave Desert.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Areas of blowing dust are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ036-NVZ021-270300-
/O.CON.KVEF.LW.Y.0003.250426T1900Z-250427T0300Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Oatman, Laughlin, Bullhead City, Mohave
Valley, and Hoover Dam
1102 AM PDT Sat Apr 26 2025 /1102 AM MST Sat Apr 26 2025/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ 
THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 35 mph expected.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...Until 8 PM PDT /8 PM MST/ this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...1 to 3 foot waves are expected on Lake Mohave 
  and Lake Mead.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JP
614 
WWUS75 KVEF 270237
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
737 PM PDT Sat Apr 26 2025

AZZ036-NVZ021-270345-
/O.EXP.KVEF.LW.Y.0003.000000T0000Z-250427T0300Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Hoover Dam, Oatman, Laughlin, Bullhead
City, and Mohave Valley
737 PM PDT Sat Apr 26 2025 /737 PM MST Sat Apr 26 2025/

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS 
EVENING...

Winds have decreased across area lakes and the Lake Wind Advisory 
has been allowed to expire.

$$

CAZ522-523-525-270600-
/O.CON.KVEF.WI.Y.0018.000000T0000Z-250427T0600Z/
Death Valley National Park-Western Mojave Desert-Morongo Basin-
Including the cities of Barstow, Shoshone, Stovepipe Wells, Fort
Irwin, Yucca Valley, Morongo Valley, Twentynine Palms, Furnace
Creek, and Daggett
737 PM PDT Sat Apr 26 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Death Valley National Park, Morongo Basin, and Western 
  Mojave Desert.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Areas of blowing dust are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
836 
WWUS75 KVEF 270556
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1056 PM PDT Sat Apr 26 2025

CAZ522-523-525-270700-
/O.EXP.KVEF.WI.Y.0018.000000T0000Z-250427T0600Z/
Death Valley National Park-Western Mojave Desert-Morongo Basin-
Including the cities of Twentynine Palms, Stovepipe Wells,
Furnace Creek, Morongo Valley, Fort Irwin, Yucca Valley, Barstow,
Daggett, and Shoshone
1056 PM PDT Sat Apr 26 2025

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds have decreased across the area and the Wind Advisory has been 
allowed to expire on time.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JCS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 24, 11:09 AM PDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 24, 11:09 AM PDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1109 AM PDT Thu Apr 24 2025

.SYNOPSIS...Today's weather will be fairly similar to yesterday's
albeit a degree or two cooler and slightly less windy. Gusty
southwesterly winds will pick up across the region tomorrow as a
low pressure system approaches the West Coast. This low pressure
system will move through the Desert Southwest over the weekend
bringing cooler than normal temperatures, elevated winds, and
increased chances for isolated showers with it.
&&

.UPDATE...The morning satellite only shows a few high clouds
streaming across the region that are associated with the shortwave
moving across the southern Great Basin. Besides the clouds, this
wave's only other impact will be a modest increase in winds in the
Colorado River Valley, where a few gusts to 25 mph are expected
during the afternoon. Temperatures will be a few degrees cooler
today than yesterday, but readings will still average 4 to 6 degrees
above normal this afternoon. The current forecast looks good, and no
changes were needed this morning.

- Planz

.SHORT TERM...Today.

Afternoon temperatures will top out a degree or two cooler than
yesterday as a shortwave continues to push through the Great
Basin, resulting in a slight decrease in 500 mb heights. Breezy
southerly-to-southwesterly winds with peak wind gusts in the 20 to
30 mph range are expected across southeastern California,
southern Nevada, and northwestern Arizona. Cloud cover will
increase throughout the day as clouds begin to push in from the
west ahead of a larger trough set to impact the area over the
weekend.

.LONG TERM...Friday through Wednesday.

A large and fairly deep trough will approach the West Coast on
Friday spreading high clouds and gusty southwest winds across the
region in advance. As the trough pushes inland over the weekend,
sharply cooler temperatures will follow, with high temperatures
falling 5 to 10 degrees below normal. Precipitation chances will
remain favored across the Sierra and southern Great Basin, but with
500mb temps falling to -25C or colder north of I-40, can't
completely rule out some stray terrain driven showers developing
even further south.

Guidance has come into better agreement on a slower eastward
ejection of the trough from the area, keeping temperatures slightly
below normal into Monday. Thereafter, high pressure ridging will
gradually build across the region with temperatures returning to above
normal levels by midweek and beyond.
&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...
Light winds will give way to southwest gusts of 20 to 25 kts early
this afternoon. Gusts will decrease after sunset, leaving
southwesterly sustained winds of 8 to 12 kts. FEW-SCT aoa 15kft
through the TAF period with possibly a period of a high BKN cloud
deck aoa 20kft for a couple hours overnight tonight.

For the rest of southern Nevada, northwest Arizona and southeast
California...Breezy south-southwest winds continue through the day
today, with gust speed and frequency subsiding after sunset. KBIH
will favor the south-southeast with occasional gusts around 20 kts
(left gusts out of the prevailing TAF). KDAG will favor the west
with gust speeds between 25 and 30 kts. Gust speeds at KEED and KIFP
between 20 and 25 kts. FEW-SCT aoa 15kft with BKN clouds
increasing late-afternoon. &&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM...Stessman
LONG TERM...Outler
AVIATION...Berc

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.